MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DLT TS CER HD 12/14 28MM +1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US DLT TS CER HD 12/14 28MM +1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Catalog Number 136528710
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was sick and had elevated numbers so surgeon decided to take her back and wash her out swapping the head and constrained liner.Doi: (b)(6) 2024, dor: (b)(6) 2024, affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received: a.Was there a surgical delay? if yes, what is the duration of the delay? no delay.B.Was there any adverse consequence to the patient relevant to this event? if yes, please kindly provide details.Nothing to report.C.Please provide the reason for revision? patient is infected and the surgeon decided to do an i&d and head/liner exchange to catch it early and prevent it from getting worse.D.What was the exact allegation against the device? was it worn, cracked, broken into pieces, bent, stripped, cross threaded or any device interaction? no issue with the implants, simply trying to prevent an infection of the joint in a sick patient.

Brand Name
DLT TS CER HD 12/14 28MM +1.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19742007
Report Number1818910-2024-15171
Device Sequence Number14362740
Product Code KWA
UDI-Device Identifier10603295033301
UDI-Public(01)10603295033301(17)260531(10)9798281
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K073570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number136528710
Device Lot Number9798281
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer07/18/2024
07/29/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date07/19/2024
08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN LNR CON +4 NEUT 28IDX50OD.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale